Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 17, 2012DeKalb County, Newton County, Rockdale County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 17, 2012, 2:53 PM EDT for DeKalb County, Newton County, Rockdale County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2012, 2:53 PM EDT (18:53 UTC)
Expired
Jul 17, 2012, 3:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA

Counties DeKalb County, GA, Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 3:20 PM EDTTSTM WND DMG2 Ne Mcdonough, GAPUBLIC REPORTED ONE LARGE TREE DOWN ACROSS A DRIVEWAY ON NORTHEAST SIDE OF MCDONOUGH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2377 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS82 KFFC 171853
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT TUE JUL 17 2012

GAZ044>046-048-057>059-171930-
253 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN ROCKDALE...
NEWTON...BUTTS...DEKALB...HENRY...JASPER AND FULTON COUNTIES UNTIL
330 PM EDT...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORMS EXTENDING FROM STONE MOUNTAIN TO NORTH ALCOVY 
MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
ROCKDALE...NEWTON...BUTTS...DEKALB...HENRY...JASPER AND FULTON
COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE KLONDIKE...STARRSVILLE...ALMON...PORTERDALE...
OXFORD...MANSFIELD...COVINGTON...GEORGIA INTERNATIONAL HORSE PARK...
PANOLA MOUNTAIN STATE PARK...MAGNET...LAKEVIEW ESTATES...MILSTEAD...
CONYERS...ARABIA MOUNTAIN AND LITHONIA.

&&

LAT...LON 3366 8435 3370 8435 3388 8421 3386 8416
      3377 8407 3376 8401 3352 8369 3327 8390
      3357 8427 3359 8424 3365 8429 3365 8436
      3366 8438
TIME...MOT...LOC 1853Z 024DEG 13KT 3355 8395

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:00 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 17, 2:00 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT TUE JUL 17 2012

.PREV DISCUSSION... /ISSUED 113 PM EDT TUE JUL 17 2012/

UPDATE...
QUICK UPDATE TO TWEAK POPS AND WX BASED ON CURRENT TRENDS. TWEAKED
DOWN TEMPS A LITTLE BASED ON MORNING CLOUDS AND EXPECTED PRECIP.
NEW WATCH CONFINED TO FAR SOUTHERN COUNTIES BUT COULD SEE ISOLD
SEVERE STORMS JUST ABOUT ANYWHERE. CONVECTION ALLOWING MODELS...ESP
RECENT HRRR RUNS...FAVORING SOUTHERN GA...NE GA AND ERN ATL METRO THRU
21Z THEN NW GA AFTER 21Z. SEEMS REASONABLE. MID LEVEL CLOUDS
FINALLY DISSIPATING WHICH SHOULD ALLOW TEMPS TO CLIMB QUICKLY.
CAPE ALREADY NEAR 3000 J/KG BASED ON SPC MESOANALYSIS. 0-1KM AND
0-6KM SHEAR VERY WEAK SO EXPECT SLOW MOVING PULSE STORMS YET
AGAIN. PW NEAR 1.9 INCHES SO VERY HEAVY RAINFALL LIKELY WITH ISOLD
FLOODING POSSIBLE.

SNELSON

PREV DISCUSSION... /ISSUED 723 AM EDT TUE JUL 17 2012/

SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/...
/ISSUED AT 355 AM EDT TUE JUL 17 2012/
A COMBINATION OF TWO MAIN FEATURES WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT THROUGH 48 HOURS. AN H5 LOW JUST OFF THE
GA/FL COAST WAS MOVING ONSHORE AND THE GFS/NAM HAVE A GOOD HANDLE ON
THIS. THIS LOW WILL STALL OVER NORTH FL/SOUTH GA AND CONTINUE TO
PUMP IN ATLANTIC MOISTURE TO THE CWA. THIS UPPER LOW WAS ALSO
PULLING A WEAK SHORT WAVE INTO THE CWA. AT THE SAME TIME A LEE SIDE
TROUGH WAS DEVELOPING FROM LGC TO UPSTATE SOUTH CAROLINA. THE
COMBINATION OF THESE ARE BRINGING THE THREAT OF THUNDERSTORMS TO THE
CWA WITH THE MAIN THREAT DURING DAYTIME HEATING BOTH TODAY AND
WEDNESDAY. THE HIGHEST PROBABILITIES WILL BE IN THE VICINITY OF THE
UPPER LOW...ACROSS CENTRAL GA. THIS WILL ALSO HAVE A PLAY ON TEMPS.
MOST AREAS MONDAY SAW TEMPS IN THE LOW TO MID 90S...HOWEVER IN AREAS
THAT GOT RAIN...TEMPS STRUGGLED TO GET OUT OF THE UPPER 80S. NO
CHANGE IN AIRMASS THROUGH WEDNESDAY AND THIS SHOULD YIELD A
PERSISTENCE IN TEMP FORECASTS.

17

LONG TERM /THURSDAY THROUGH MONDAY/...
/ISSUED AT 355 AM EDT TUE JUL 17 2012/
MODEL AGREEMENT THROUGH THE WEEKEND IS FAIRLY GOOD...WITH ATLANTIC
RIDGE REMAINING OFF THE EAST COAST AS UPPER LEVEL ENERGY REMAINS
ACROSS THE SOUTHEAST. TROUGH STRETCHES DOWN THE APPALACHIANS AND
EXTENDS INTO NORTH AND CENTRAL GEORGIA THROUGH THE LATER HALF OF
THE WEEK AS SURFACE LOW EXPECTED TO DEVELOP OVER THE CAROLINAS
INTO THE WEEKEND. IN ADDITION...A FRONTAL BOUNDARY PUSHES INTO THE
TENNESSEE VALLEY BY THE END OF THE WORK WEEK...AND INTO NORTH
GEORGIA BY SUNDAY MORNING. THE COMBINATION OF THESE FEATURES WILL
KEEP AMPLE MOISTURE AND ENOUGH INSTABILITY TO SUPPORT GOOD CHANCE
POPS ACROSS THE MAJORITY OF THE AREA THROUGH SUNDAY. BY NEXT
WEEK...MODEL SOLUTIONS DIFFER...THOUGH NOT AS SIGNIFICANTLY AS IN
DAYS PAST. EXTENDED MODELS AGREE WITH YET ANOTHER FRONTAL BOUNDARY
PUSHING INTO THE REGION BY TUESDAY AFTERNOON...BUT EXPECTED
IMPACTS DIFFER. ECMWF 1-2C COOLER WITH 850MB TEMPERATURES THAN THE
GFS AS THIS EARLY WEEK EVENT UNFOLDS. AS A RESULT...COULD SEE
SLIGHTLY COOLER HIGHS AS EARLY AS SUNDAY...WITH MORE SEASONAL
AFTERNOON TEMPS IN THE UPPER 80S. GRADUAL WARMING TREND EXPECTED
INTO TUESDAY WITH HIGHS BACK IN THE LOW 90S.

PRECIP ACTIVITY THROUGH THE EXTENDED WILL INCREASE EACH
AFTERNOON...COUPLED LARGELY WITH THE DIURNAL HEATING.
MOIST ENVIRONMENT WILL PERSIST THROUGH THE WEEK AND INTO THE
WEEKEND...WITH MODEL SOUNDINGS INDICATING PRECIPITABLE WATER
VALUES NEARING 2.0 INCHES.

31

&&

.AVIATION...
18Z UPDATE...
PRIMARY CONCERN IS TIMING AND LIKELIHOOD OF TSRA THIS AFTERNOON.
MOST LIKELY TIME FOR TSRA IS 18Z-22Z WITH DECREASING COVERAGE
AFTER. COULD SEE WIND GUSTS TO 25KTS WITH ANY STRONG STORMS. HAVE
INCLUDED VCSH FOR 22Z- 01Z FOR LINGERING PRECIP. SIMILAR PATTERN
TOMORROW WITH MAINLY AFTERNOON TSRA. WEST COMPONENT WINDS EXPECTED
THROUGH THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING AND LIKELIHOOD OF TSRA
HIGH ON ALL OTHER ELEMENTS

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          93  72  94  72 /  50  30  50  30
ATLANTA         92  74  92  73 /  40  30  50  30
BLAIRSVILLE     87  68  87  67 /  40  30  40  30
CARTERSVILLE    92  70  92  71 /  50  30  40  30
COLUMBUS        93  74  94  73 /  40  30  50  30
GAINESVILLE     92  72  92  72 /  50  30  40  30
MACON           91  73  94  73 /  50  30  50  30
ROME            93  70  94  72 /  60  30  40  30
PEACHTREE CITY  91  71  92  71 /  40  30  50  30
VIDALIA         92  74  94  75 /  50  30  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: CRISP...DODGE...DOOLY...MONTGOMERY...PULASKI...
STEWART...SUMTER...TELFAIR...TOOMBS...WEBSTER...WHEELER...WILCOX.

&&

SHORT TERM...SNELSON
LONG TERM....BAKER
AVIATION...SNELSON
Hazardous weather outlook, Jul 17, 5:01 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EDT TUE JUL 17 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
501 AM EDT TUE JUL 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.SYNOPSIS...
UPPER LEVEL DISTURBANCE...COMBINED WITH A WARM...MOIST...AND
UNSTABLE ENVIRONMENT WILL PROMOTE AFTERNOON AND EVENING
THUNDERSTORM DEVELOPMENT OVER NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN...DAMAGING WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME FOR
DEVELOPMENT WILL BE BETWEEN NOON AND 10 PM.

.DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE OVER NORTHERN FLORIDA...AND
THEN NORTHWARD INTO SOUTH AND CENTRAL GEORGIA THROUGH TODAY. THIS
ADDED ENERGY...COMBINED WITH THE ALREADY MOIST AND UNSTABLE
ENVIRONMENT...WILL ALLOW SCATTERED AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS TO DEVELOP TODAY. CAPE VALUES BETWEEN 1500 AND
2500 J/KG ARE EXPECTED AS THE ATMOSPHERE BECOMES INCREASINGLY
UNSTABLE WITH THE PEAK DAYTIME HEATING. THIS INSTABILITY WILL
SUPPORT SOME STRONG STORMS...AND ISOLATED SEVERE STORMS ARE
POSSIBLE. PRECIPITABLE WATER VALUES NEAR 1.8 INCHES...AND K-INDEX
VALUES IN THE UPPER 30S INDICATE THAT HEAVY RAIN REMAINS A THREAT.
PONDING OF WATER ON ROADWAYS AND RISES OF SMALL CREEKS AND STREAMS
CAN BE EXPECTED IN AREAS WHERE HEAVY DOWNPOURS RESULT FROM SLOW
MOVING STORMS. DAMAGING WIND IS ALSO A THREAT WITH THE STRONGEST
STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY
OF ISOLATED SEVERE STORMS AS THE UNSTABLE ENVIRONMENT PERSISTS
THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF ANY SEVERE WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 17, 1:44 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT TUE JUL 17 2012

GAZ047-171815-
144 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WALTON COUNTY UNTIL 215 PM EDT...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MONROE...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WALTON COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE MOUNT VERNON...WINDSOR...NICHOLASVILLE...LOGANVILLE...
GRATIS...CAMPTON...BOLD SPRINGS...BETWEEN...MONROE...YOUTH...GOOD
HOPE...PANNELL...HERNDONVILLE...EBENEZER AND WALNUT GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3391 8363 3371 8359 3360 8368 3361 8370
      3362 8369 3364 8373 3365 8377 3379 8398
      3392 8382 3391 8378 3389 8376 3391 8368
TIME...MOT...LOC 1744Z 001DEG 8KT 3382 8374

16
Special weather statement, Jul 17, 1:53 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
153 PM EDT TUE JUL 17 2012

GAZ113-171815-
153 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS...FREQUENT
LIGHTNING AND HEAVY RAIN IN TOOMBS COUNTY UNTIL 215 PM EDT...

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LYONS...NEARLY STATIONARY.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TOOMBS COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE PONDEROSA...OHOOPEE...SANTA CLAUS...LYONS...
NORMANTOWN AND VIDALIA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3213 8219 3218 8245 3232 8242 3233 8241
      3233 8236 3229 8235 3229 8231 3232 8223
      3225 8220 3215 8218
TIME...MOT...LOC 1752Z 110DEG 4KT 3224 8235
Special weather statement, Jul 17, 1:56 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 PM EDT TUE JUL 17 2012

GAZ014-022-171830-
156 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN DAWSON AND FORSYTH COUNTIES UNTIL 230 PM EDT...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SILVER CITY...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
DAWSON AND FORSYTH COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SILVER CITY...DOUGHERTY...DAWSONVILLE...
HOLLIS LATHEM RESERVOIR...HIGHTOWER...MATT...CUMMING...COAL
MOUNTAIN...DREW AND DUCKTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3441 8404 3419 8405 3413 8410 3415 8426
      3441 8426 3444 8425
TIME...MOT...LOC 1756Z 010DEG 6KT 3434 8416

16
Special weather statement, Jul 17, 2:03 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 PM EDT TUE JUL 17 2012

GAZ078-079-089>091-171830-
203 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN TALBOT...MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES
UNTIL 230 PM EDT...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES NORTH OF OLIVE BRANCH TO BOX
SPRINGS. THE LINE OF THUNDERSTORMS WAS DRIFTING SOUTH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TALBOT...MUSCOGEE...MARION...CHATTAHOOCHEE AND HARRIS COUNTIES
THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MARION ESTATES...BRANTLEY...JUNIPER...EELBECK/WEST FORT
BENNING...NORTH FORT BENNING...BOX SPRINGS...OLIVE BRANCH...UPATOI...
MIDLAND...BAUGHVILLE...ELLERSLIE AND WAVERLY HALL. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3278 8456 3258 8455 3225 8453 3225 8484
      3280 8482 3279 8469
TIME...MOT...LOC 1803Z 153DEG 2KT 3276 8464 3265 8465
          3258 8465
Special weather statement, Jul 17, 2:29 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT TUE JUL 17 2012

GAZ079-171900-
229 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TALBOT COUNTY UNTIL 300 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLEASANT HILL TO OLIVE BRANCH...MOVING
SOUTHEAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TALBOT COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE BAUGHVILLE...WOODLAND...PLEASANT HILL...OLIVE
BRANCH...BIG LAZER CREEK WMA...BALDWINVILLE...PO BIDDY CROSSROADS...
PRATTSBURG AND TALBOTTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3272 8468 3276 8469 3284 8451 3280 8439
      3277 8437 3278 8434 3277 8434 3276 8432
      3267 8438 3256 8468 3263 8470 3271 8470
TIME...MOT...LOC 1830Z 307DEG 5KT 3280 8447 3275 8450
          3270 8460
Special weather statement, Jul 17, 2:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
253 PM EDT TUE JUL 17 2012

GAZ044>046-048-057>059-171930-
253 PM EDT TUE JUL 17 2012

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN ROCKDALE...
NEWTON...BUTTS...DEKALB...HENRY...JASPER AND FULTON COUNTIES UNTIL
330 PM EDT...

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS EXTENDING FROM STONE MOUNTAIN TO NORTH ALCOVY
MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
ROCKDALE...NEWTON...BUTTS...DEKALB...HENRY...JASPER AND FULTON
COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE KLONDIKE...STARRSVILLE...ALMON...PORTERDALE...
OXFORD...MANSFIELD...COVINGTON...GEORGIA INTERNATIONAL HORSE PARK...
PANOLA MOUNTAIN STATE PARK...MAGNET...LAKEVIEW ESTATES...MILSTEAD...
CONYERS...ARABIA MOUNTAIN AND LITHONIA.

&&

LAT...LON 3366 8435 3370 8435 3388 8421 3386 8416
      3377 8407 3376 8401 3352 8369 3327 8390
      3357 8427 3359 8424 3365 8429 3365 8436
      3366 8438
TIME...MOT...LOC 1853Z 024DEG 13KT 3355 8395

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:50 PM EDTSpecial Weather StatementFFCWilkes25 min
Jul 17, 11:51 AM EDTSpecial Weather StatementFFCToombs24 min
Jul 17, 12:38 PM EDTSpecial Weather StatementFFCToombs37 min
Jul 17, 12:46 PM EDTSpecial Weather StatementFFCJackson29 min
Jul 17, 12:58 PM EDTSpecial Weather StatementFFCMuscogee32 min
Jul 17, 1:08 PM EDTSpecial Weather StatementFFCFulton37 min
Jul 17, 1:17 PM EDTSpecial Weather StatementFFCBarrow28 min
Jul 17, 1:26 PM EDTSpecial Weather StatementFFCPike34 min
Jul 17, 1:34 PM EDTSpecial Weather StatementFFCTalbot26 min
Jul 17, 1:44 PM EDTSpecial Weather StatementFFCWalton31 min
Jul 17, 1:53 PM EDTSpecial Weather StatementFFCToombs22 min
Jul 17, 1:56 PM EDTSpecial Weather StatementFFCForsyth34 min
Jul 17, 2:03 PM EDTSpecial Weather StatementFFCChattahoochee27 min
Jul 17, 2:05 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale, Walton40 min
Jul 17, 2:11 PM EDTSevere Thunderstorm WarningFFCGwinnett36 min
Jul 17, 2:13 PM EDTSevere Thunderstorm WarningFFCMarion22 min
Jul 17, 2:19 PM EDTSevere Thunderstorm WarningFFCDeKalb, Rockdale26 min
Jul 17, 2:29 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 17, 3:14 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale22 min
Jul 17, 3:16 PM EDTSpecial Weather StatementFFCHarris29 min
Jul 17, 3:21 PM EDTSpecial Weather StatementFFCDooly24 min
Jul 17, 3:31 PM EDTSevere Thunderstorm WarningFFCDooly29 min
Jul 17, 3:39 PM EDTSpecial Weather StatementFFCWhite36 min
Jul 17, 3:40 PM EDTSpecial Weather StatementFFCSchley35 min
Jul 17, 3:44 PM EDTSpecial Weather StatementFFCHarris31 min
Jul 17, 3:46 PM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Spalding44 min
Jul 17, 3:57 PM EDTSpecial Weather StatementFFCFayette33 min
Jul 17, 3:58 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe47 min
Jul 17, 4:00 PM EDTSpecial Weather StatementFFCDooly30 min
Jul 17, 4:03 PM EDTSpecial Weather StatementFFCHancock27 min
Jul 17, 4:06 PM EDTSpecial Weather StatementFFCSchley24 min
Jul 17, 4:29 PM EDTSpecial Weather StatementFFCSchley31 min
Jul 17, 4:31 PM EDTSpecial Weather StatementFFCBibb, Crawford, Houston, Peach, Pike, Talbot and 3 more29 min
Jul 17, 4:34 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike41 min
Jul 17, 4:52 PM EDTSevere Thunderstorm WarningFFCSumter38 min
Jul 17, 4:53 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor52 min
Jul 17, 4:56 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson34 min
Jul 17, 5:00 PM EDTSpecial Weather StatementFFCHeard, Troup45 min
Jul 17, 5:05 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Jones, Twiggs25 min
Jul 17, 5:09 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup51 min
Jul 17, 5:23 PM EDTSpecial Weather StatementFFCMacon37 min
Jul 17, 5:28 PM EDTSpecial Weather StatementFFCOglethorpe32 min
Jul 17, 5:30 PM EDTSpecial Weather StatementFFCWilkinson30 min
Jul 17, 5:44 PM EDTSpecial Weather StatementFFCHeard31 min
Jul 17, 5:48 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard42 min
Jul 17, 5:59 PM EDTSpecial Weather StatementFFCHarris31 min
Jul 17, 6:12 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee33 min
Jul 17, 6:22 PM EDTSpecial Weather StatementFFCCatoosa23 min
Jul 17, 6:50 PM EDTSpecial Weather StatementFFCCarroll25 min
Jul 17, 6:52 PM EDTSpecial Weather StatementFFCStewart23 min
Jul 17, 7:15 PM EDTSpecial Weather StatementFFCCarroll30 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.